Alert archive / California / Wind Advisories in 2006
Wind Advisory 33, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 25, 2006, 4:19 AM PST for 8 counties in California; 4 counties in Nevada. It took effect at Dec 25, 2006, 8:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 4:19 AM PST (12:19 UTC)
- In effect from
- Dec 25, 2006, 8:00 AM PST
- Expired
- Dec 25, 2006, 2:41 PM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 251219 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 419 AM PST MON DEC 25 2006 ...WINDY CONDITIONS EXPECTED FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA FOR CHRISTMAS DAY... .A DEEP LOW PRESSURE SYSTEM IN THE GULF OF ALASKA WILL CAUSE A STRONG ONSHORE FLOW OVER THE REGION TODAY AND TONIGHT. WINDS OVER THE HIGHEST RIDGES ARE ALREADY GUSTING OVER 80 MPH WITH GUSTS NEAR 50 MPH BEING REPORTED AT FOOTHILL LOCATIONS. THESE STRONG WINDS WILL BECOME MORE WIDESPREAD LATER THIS MORNING AND LAST THROUGH THIS EVENING. THE GUSTY WINDS WILL DECREASE BELOW ADVISORY LEVELS OVERNIGHT...HOWEVER WINDY CONDITIONS ARE EXPECTED TO CONTINUE UNTIL A COLD FRONT PASSES ON TUESDAY NIGHT. CAZ070>072-NVZ002-003-005-260000- /O.NEW.KREV.WI.Y.0033.061225T1600Z-061226T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 419 AM PST MON DEC 25 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING. SOUTHERLY WINDS HAVE INCREASED THIS MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 45 MPH OVER WIND PRONE FOOTHILL LOCATIONS. BY MIDDAY TODAY...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO BE WIDESPREAD. WIND PRONE AREAS SUCH AS WASHOE VALLEY MAY SEE OCCASIONAL GUSTS UP TO 60 MPH. THE STRONG WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON HIGHWAY 395 AND OTHER NORTH TO SOUTH ORIENTED ROADWAYS. $$ HTTP://WEATHER.GOV/RENO JORDAN
1 follow-up statement
000 WWUS75 KREV 252241 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 241 PM PST MON DEC 25 2006 CAZ070>072-NVZ002-003-005-252345- /O.CAN.KREV.WI.Y.0033.000000T0000Z-061226T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 241 PM PST MON DEC 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS TODAY HAVE NOT BEEN AS STRONG AS PREVIOUSLY EXPECTED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO GUST BETWEEN 30 AND 40 MPH THROUGH THIS EVENING WITH LOCAL GUSTS UP TO 45 MPH IN WIND PRONE AREAS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 25, 4:15 AM PST, 4 minutes earlier.
Area forecast discussion, Dec 25, 4:15 AM PST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 415 AM PST MON DEC 25 2006 .SHORT TERM... STRONG SWLY JET MAX AND PACIFIC MOISTURE PLUME WITH SATELLITE DERIVED TPW VALUES NEAR 1.5 INCHES CAUSING NEARLY STATIONARY BAND OF MDT-HVY RAIN OVER THE NRN CALIFORNIA COASTLINE. THE FAR NWRN PORTION OF THE CWA LOOKS TO BE RIGHT ON THE FRINGE OF THIS BAND WHERE WAVES OF PRECIP OCCASIONALLY CROSS INTO THE LASSEN COUNTY AND SURPRISE VALLEY ZONES. WINDS ALOFT ARE FINALLY STARTING TO INCREASE AT THIS HOUR WITH GUSTS AS HIGH AS 90 MPH OVER THE SIERRA RIDGES. NOT MUCH IS EXPECTED TO CHANGE OVER THE NEXT 18 HOURS OR SO WITH DIRTY RIDGE OVER THE SWRN CONUS BRINGING DRY...WARM...AND BREEZY TO WINDY CONDITIONS TO MOST OF THE CWA AND MDT PRECIP CONTINUING TO FLIRT WITH THE NWRN BOUNDARY. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR RENO-TAHOE NORTH FOR TODAY AND THIS EVENING AS STRONG WINDS WILL AT LEAST MIX DOWN TO THE FOOTHILLS. IT DOES NOT LOOK STRONG ENOUGH TO WARRANT HIGH WIND WARNING HOWEVER WIND PRONE FOOTHILL LOCATIONS MAY SEE BRIEF GUSTS ABOVE 55 MPH. THE STRONGEST WINDS SHOULD DECREASE BELOW ADVISORY LEVELS OVERNIGHT ALTHOUGH BREEZY CONDITIONS WILL CONTINUE. WIND STATEMENTS MAY BE NECESSARY AGAIN TUESDAY AFT/EVE AHEAD OF THE APPROACHING FRONT. SHORTWAVE CURRENTLY AROUND 35N 150W MOVES CLOSER TO THE WEST COAST THIS EVENING BRINGING THE JET FAR ENOUGH SOUTH TO PUSH THE MOISTURE BAND INTO THE NRN AND CENTRAL SIERRA LATE TONIGHT. THIS IS THE WAVE THAT EVENTUALLY DEVELOPS INTO THE STRONGER LOW TUESDAY AND MOVES ONSHORE TUESDAY NIGHT. PWS NEAR THE WAVE RIGHT NOW ARE ABOVE 1.5 INCHES AND MODEL PROGS BRING THIS MOISTURE ONSHORE WITH IT. PRECIP RATES WILL INCREASE OVER THE SIERRA TUESDAY AFTERNOON AS THE LOW APPROACHES THE COAST. SNOW LEVELS AT THIS TIME WILL BE NEAR 7000 FT FOR THE NRN SIERRA...7500 FT FOR THE TAHOE AREA...AND JUST ABOVE 8000 FT FOR THE SRN SIERRA. COLD FRONT STILL ON TRACK FOR TUESDAY NIGHT DROPPING SNOW LEVELS BY 2-3K FT BY WEDNESDAY MORNING. SPILLOVER DOES NOT LOOK GOOD UNTIL AFTER THE FRONT PASSES AROUND MIDNIGHT...SO LEESIDE VALLEYS SHOULD REMAIN WINDY WITH OCCASIONAL PERIODS OF LIGHT RAIN UNTIL THEN. LOW LEVEL CONVERGENCE ALONG THE FRONT COMBINE WITH GOOD DYNAMICS FROM UPPER LEVEL JET MAX TO GENERATE IMPRESSIVE UVV...AND WITH ABUNDANT MOISTURE IN PLACE EXPECT TO SEE 2-3 INCHES OF WATER IN THE SIERRA FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. STILL NOT FULLY CONFIDENT IN THIS SCENARIO DUE TO POOR MODEL PERFORMANCE RECENTLY...HOWEVER A WINTER STORM WATCH MAY BE NECESSARY IN THE NEXT FEW SHIFTS FOR AT LEAST THE SIERRA ZONES. NLY JET AXIS MOVES INTO ERN NEVADA WEDNESDAY NIGHT WHICH WILL BRING AN END TO THE PRECIP. JORDAN && .LONG TERM...THURSDAY THROUGH SUNDAY... POS TILT UPPER RIDGE OVER AREA ON THURSDAY WITH UPPER LOW S OF 4 CORNERS REGION. GUSTY NELY WINDS TO 80 MPH ALONG SIERRA CREST THURSDAY OTHERWISE DRY AND COOL IN WRN NV VALLEYS AS INVERSIONS DEVELOP. TEMPS MAY NOT BREAK 40 IN WRN NV VALLEYS ON THURSDAY IF SNOW COVER BECOMES A FACTOR FROM WED STORM. RIDGE REMAINS OVER AREA INTO FRIDAY WITH ONLY SLIGHT WARMING IN VALLEYS UNDER STRONG INVERSIONS. SKIES REMAIN CLEAR FRIDAY EXCEPT FOR SOME PATCHY VALLEY FOG WHICH COULD DEVELOP IN THIS PATTERN. MED RANGE MODELS BEGIN TO DIVERGE OVER WEEKEND WITH GFS SHOWING WEAKENING OF RIDGE BUT MAIN ENERGY STAYING WELL TO N OF AREA. EURO AND CANADIAN FORECAST A MORE SUBSTANTIAL S/WV TROUGH DIGGING SEWD ALONG PAC NW COAST AND ACROSS NRN NV SUNDAY. PREFER EURO/CAN SOLUTIONS WHICH IS SUPPORTED BY UPSTREAM AMPLIFICATION. WILL KEEP A SLIGHT CHANCE OF PCPN ACROSS LASSEN AND NRN WASHOE FOR SAT NGT INTO SUNDAY AS COMPROMISE WITH DRIER GFS FOR NOW. CYLKE && .AVIATION... VFR WITH MID AND HIGH CLOUDS TODAY. LOCAL LLWS WRN NV VALLEYS TIL 16Z. CYLKE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Dec 24, 7:00 AM PST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PST SUN DEC 24 2006 CAZ070>073-NVZ001>005-251500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SPECIAL WEATHER STATEMENT FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA FOR WEATHER SYSTEMS MOVING INTO NORTHERN SIERRA LATER THIS AFTERNOON AND EVENING. SEE THE LATEST SPECIAL WEATHER STATEMENT FROM RENO/ WWUS85 KREV SPSREV/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SPECIAL WEATHER STATEMENT FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA FOR A STRONGER SYSTEM TO MOVE INTO THE REGION CHRISTMAS DAY. A COLD FRONT WILL MOVE INTO THE WEST COAST ON TUESDAY NIGHT BRINGING STRONG WINDS AND LOWER SNOW LEVELS. SEE THE LATEST SPECIAL WEATHER STATEMENT FROM RENO/ WWUS85 KREV SPSREV/ FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:37 PM PST | Winter Storm Watch | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 12 hr |
Nearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.